Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Nephrology
Volume 2013, Article ID 124604, 3 pages
http://dx.doi.org/10.1155/2013/124604
Case Report

Acute Oxalate Nephropathy Associated with Orlistat: A Case Report with a Review of the Literature

1Department of Internal Medicine, East Tennessee State University, Quillen College of Medicine, Johnson City, TN 37615, USA
2Department of Nephrology, East Tennessee State University, Quillen College of Medicine, Johnson City, TN 37615, USA
3Department of Pathology, East Tennessee State University, Quillen College of Medicine, Johnson City, TN 37615, USA

Received 19 February 2013; Accepted 17 April 2013

Academic Editors: C.-T. Lee, G. V. R. Prasad, A. K. Saxena, and A. Segarra

Copyright © 2013 Dhara Chaudhari et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. C. G. Winearls, “Iatrogenic acute oxalate nephropathy,” Nephrology, Dialysis, Transplantation, vol. 10, no. 12, p. 2171, 1995. View at Google Scholar · View at Scopus
  2. C. L. Chen, H. C. Fang, K. J. Chou, J. S. Wang, and H. M. Chung, “Acute oxalate nephropathy after ingestion of star fruit,” American Journal of Kidney Diseases, vol. 37, no. 2, pp. 418–422, 2001. View at Google Scholar · View at Scopus
  3. S. Keiran, B. Bhimani, and A. Dixit, “Ethylene glycol toxicity,” American Journal of Kidney Diseases, vol. 46, no. 3, pp. e31–e33, 2005. View at Google Scholar · View at Scopus
  4. M. H. Ahmed, “Orlistat and calcium oxalate crystalluria: an association that needs consideration,” Renal Failure, vol. 32, no. 8, pp. 1019–1021, 2010. View at Publisher · View at Google Scholar · View at Scopus
  5. A. Singh, S. R. Sarkar, L. W. Gaber, and M. A. Perazella, “Acute oxalate nephropathy associated with orlistat, a gastrointestinal lipase inhibitor,” American Journal of Kidney Diseases, vol. 49, no. 1, pp. 153–157, 2007. View at Publisher · View at Google Scholar · View at Scopus
  6. S. Rössner, L. Sjöström, R. Noack, A. E. Meinders, and G. Noseda, “Weight loss, weight maintenance, and improved cardiovascular risk factors after 2 years treatment with orlistat for obesity,” Obesity Research, vol. 8, no. 1, pp. 49–61, 2000. View at Google Scholar · View at Scopus
  7. L. Karamadoukis, G. H. Shivashankar, L. Ludeman, and A. J. Williams, “An unusual complication of treatment with orlistat,” Clinical Nephrology, vol. 71, no. 4, pp. 430–432, 2009. View at Google Scholar · View at Scopus
  8. W. K. Nelson, S. G. Houghton, D. S. Milliner, J. C. Lieske, and M. G. Sarr, “Enteric hyperoxaluria, nephrolithiasis, and oxalate nephropathy: potentially serious and unappreciated complications of Roux-en-Y gastric bypass,” Surgery for Obesity and Related Diseases, vol. 1, no. 5, pp. 481–485, 2005. View at Publisher · View at Google Scholar · View at Scopus
  9. R. R. N. Ferraz, H. G. Tiselius, and I. P. Heiberg, “Fat malabsorption induced by gastrointestinal lipase inhibitor leads to an increase in urinary oxalate excretion,” Kidney International, vol. 66, no. 2, pp. 676–682, 2004. View at Publisher · View at Google Scholar · View at Scopus
  10. K. Sarica, E. Akarsu, S. Erturhan, F. Yagci, S. Aktaran, and B. Altay, “Evaluation of urinary oxalate levels in patients receiving gastrointestinal lipase inhibitor,” Obesity, vol. 16, no. 7, pp. 1579–1584, 2008. View at Publisher · View at Google Scholar · View at Scopus
  11. L. Karamadoukis, L. Ludeman, and A. J. Williams, “Is there a link between calcium oxalate crystalluria, orlistat and acute tubular necrosis?” Nephrology Dialysis Transplantation, vol. 23, no. 5, pp. 1778–1779, 2008. View at Publisher · View at Google Scholar · View at Scopus